Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Reports show renal aterry stenosis, mild hypertrophy septum and total cholesterol 187. Suggestions

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
i am suffering from uncontrolled hypertension for the past 3 mths previously i would have had hypertension for the past 20 years . I am 50 years old. For the first 12 years i used Atenonol 50mg once per day. The other 8 years i used Vaserectic 10/25mg and atenonol 50mg once a day. these worked well until the last 3 months. I have tried aldomet 500mg , lisinopril 10mg , twice a day and atenonol 50mg once a day. this controls it to around 145/95 at its best but rises at night and by morning the diastolic is 100 - 105. Doctor has also tried Exforge 5mg / 320mg but this is not working at all , The result is i have gone back to the previous combination of aldomet , lisinopril and atenonol. i was hospitalised recently and a number of tests were done . Results are attached for your attention and consideration, Could you recommend medications that can solve my problem. Please note i have a family history of hypertension where uncles and aunts have died of stroke or heart attack. An ultrasound of kidney shows no sonographic evidence of renal aterry stenosis. An echocardiogram report shows very mild hypertrophy septum. Also very mild dialated left atrium. Blood lab results shows total cholesterol 187, LDL 112 and HDL 42. Triglyceride 168
Posted Fri, 20 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 5 hours later
Brief Answer: Consider alternative combinations Detailed Answer: Dear patient, Thanks for the query. Your goal blood pressure must be less than 140/90 most of the time. Instead of atenolol, which is probably the least potent of the beta blockers, I would strongly suggest changing that to carvedilol, which is also a beta blocker but also blocks alpha receptors and then tends to have a more potent anti-hypertensive effect; the second change that I would make would be switching the Aldomet for a good reliable diuretic, such as chlorthalidone; the main side effect of this diuretic is lowering potassium, but in your case that would be neutralized by the lisinopril 20 mg daily. I would allow 1 month on those 3 medications, titrated every 2 weeks until XXXXXXX dose, before adding any other agent. Both carvedilol and chlorthalidone are available for about $4 per month as good quality generics. Hope that helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN Cardiology
Above answer was peer-reviewed by
Follow-up: Reports show renal aterry stenosis, mild hypertrophy septum and total cholesterol 187. Suggestions 6 hours later
Hi thanks for your reply. I have uploaded some reports or your consideration. Also included in my medication is aprinox 2.5mg. so my daily medication consist of atenonol 50 mg once daily lisinopril 20 mg once daily aldomet 500mg twice daily aprinox 2.5mg once daily please advise on your daily dosage of your medication taking into consideration my blood pressure rises in the evening and night-time. Can any medication be given to assist with the changes of the heart caused by the hypertension Thanks or your consideration
Answered by Dr. Jorge Brenes-Salazar 15 hours later
Brief Answer: Review of doses Detailed Answer: Thanks for the follow up. Given the fact that you already are on a diuretic (aprinox), it would not make much sense to add chlorthalidone then. Thus, the regimen that would be reasonable given your medications is the following: lisinopril same dose, aprinox same dose, switch aldomet to a calcium channel blocker such as amlodipine, starting dose 5 mg, and the the atenolol would be switched to carvedilol, usual starting dose is 6.25 mg BID. Please discuss this "combo" with your provider. Yours truly Dr Brenes-Salazar MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor